CSN Login
Members Online: 2

Mucus

Kraut
Posts: 22
Joined: Nov 2012

Hello,  hoping for some feedback from someone.  It has been a while since I posted, the answers to my last post to the board were most helpful for my husband.  Now he is dealing with more unpleasantries.  His last day of tx was 11/2/2012.  The first few weeks in recovery were rough, thank godness healing happened way faster than we expected.  Unfortunately he is fighting the mucus discharge and has no control.  My question is did any of you survivors experience this, also how long did it last.  He works in sales, travels a great deal so it is bothersome to him.  Another new symptom is his pubic area is filling up with edema, he is growing a bowl of jello in there.  Seems after almost 3 months this should not be happening.  Any men on this board have this???  Next week he goes for his 1st Petscan after tx, so by the end of the week we will have a meeting with his oncologist & his radiologist.  Keeping our fingers crossed.  He was treated at MDA.  Any info would be appreciated.

mp327's picture
mp327
Posts: 2949
Joined: Jan 2010

I experienced frequent mucous discharge for a few months after treatment ended.  I hesitate to call this "normal," but I think a lot of us have experienced this.  Has your husband posed the question to any of his doctors?  That would be a good place to start.  However, I think it's probably nothing of great concern.  I'm not sure about his other issues, as I am a female.  This could be some sort of lymphedema and I would definitely bring it to the attention of his doctors.  Lymphedema is a pretty common side effect of pelvic radiation.

 

I wish him all good results on his PET scan and I hope you'll let us know the results.

joane0328
Posts: 13
Joined: Aug 2012

My treatment ended 10/31/2012 and I am still having lots of mucos and lots of gas as well. Taking Gas X 2 tabs twice a day helps, but I do not feel confortable passing gas for fear that it will be more than gas.

Lorikat's picture
Lorikat
Posts: 559
Joined: Jul 2011

My tx ended 10/11 and I STILL have mucus discharge.  I'm NED so assume it just is what it is!

mxperry220
Posts: 361
Joined: Mar 2011

I had mucus leakage for several months after treatment.  I do not have any mucus discharge now.  I used women's sanitary pads to line my briefs for the first month or so.  I am 4 years post treatment.  I did not have any edema but have noticed I urinate more frequently now. 

Mike

eihtak
Posts: 850
Joined: Oct 2011

Hi, This spring I will be 2yrs post treatment and also had a lot of mucus discharge in the first several months.  I still do, just much lighter.  I have talked to a couple of my doctors and all feel this is common.  I have gotten used to wearing a pad every day.  I also had swelling "jello" as you say, in the pubic area.  My doctors felt this too was/is just part of the recovery process with pelvic radiation.  It has mostly gone away but is still there a little and more noticeable in the evening if I've been on my feet a lot.  I believe it is a bit of lymphedema and seems better when I do some regular stretching exercises. ( I did have a pelvic lymph node involed. ) Keep in mind that radiation does its "wonder" on the body for many months after treatment.  Good luck to you both, hoping things improve.

Kraut
Posts: 22
Joined: Nov 2012

Thanks everyone for your feed back, it is appreciated.  Apperantly his symtoms are just power for the course.  We will pose all of our questions to the dr's next week Friday as he is having his first Pet scan post tx on Wednesday.  Now for a funny on the love of my life after 47 years.  Men just are not as accepting as women when it comes to wearing a pad for saftey's sake, lol.

 

mp327's picture
mp327
Posts: 2949
Joined: Jan 2010

lol!  I have several times tried to imagine how it feels to a man to put that first sanitary pad in their undies!  Good luck to your husband on the scan.

mxperry220
Posts: 361
Joined: Mar 2011

I hardly knew it was there.  I used the thinner sanitary pads rather than thicker Kotex.  I had much more severe issues rather than the sanitary pad during this time.

Mike

eihtak
Posts: 850
Joined: Oct 2011

I'm sure that is difficult for men. I am in an ostomy support group and at least one man there has had anal cancer. With an ostomy, mucus discharge is also common. This man is more comfortable (I think mentally, but may be fit) wearing a small pad for urinary incontinence. Its apparenly not a whole adult diaper but a thicker pad. He is elderly (whatever that is) and shops mostly at Walgreens.

Your husband is lucky to have you. Continued good luck to both of you!

Subscribe with RSS
About Cancer Society

The content on this site is for informational purposes only. It is not a substitute for professional medical advice. Do not use this information to diagnose or treat a health problem or disease without consulting with a qualified healthcare provider. Please consult your healthcare provider with any questions or concerns you may have regarding your condition. Use of this online service is subject to the disclaimer and the terms and conditions.

Copyright 2000-2014 © Cancer Survivors Network